EconPapers    
Economics at your fingertips  
 

ORDINAL GAMES

Jacques Durieu (), Hans Haller (), Nicolas Querou and Philippe Solal
Additional contact information
Jacques Durieu: CREUSET, University of Saint-Etienne, 42023 Saint-Etienne, France
Hans Haller: Department of Economics, Virginia Polytechnic Institute and State University, Blacksburg, VA 24061-0316, USA

International Game Theory Review (IGTR), 2008, vol. 10, issue 02, 177-194

Abstract: We study strategic games where players' preferences are weak orders which need not admit utility representations. First of all, we extend Voorneveld's concept of best-response potential from cardinal to ordinal games and derive the analogue of his characterization result: An ordinal game is a best-response potential game if and only if it does not have a best-response cycle. Further, Milgrom and Shannon's concept of quasi-supermodularity is extended from cardinal games to ordinal games. We find that under certain topological assumptions, the ordinal Nash equilibria of a quasi-supermodular game form a nonempty complete lattice. Finally, we extend several set-valued solution concepts from cardinal to ordinal games in our sense.

Keywords: Ordinal games; potential games; quasi-supermodularity; rationalizable sets; sets closed under behavior relations; C72 (search for similar items in EconPapers)
JEL-codes: B4 C0 C6 C7 D5 D7 M2 (search for similar items in EconPapers)
Date: 2008
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.worldscientific.com/doi/abs/10.1142/S0219198908001868
Access to full text is restricted to subscribers.

Related works:
Working Paper: Ordinal Games (2007) Downloads
Working Paper: Ordinal Games (2007) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wsi:igtrxx:v:10:y:2008:i:02:n:s0219198908001868

Ordering information: This journal article can be ordered from

DOI: 10.1142/S0219198908001868

Access Statistics for this article

International Game Theory Review (IGTR) is currently edited by David W K Yeung

More articles in International Game Theory Review (IGTR) from World Scientific Publishing Co. Pte. Ltd.
Bibliographic data for series maintained by Tai Tone Lim ().

 
Page updated 2020-03-29
Handle: RePEc:wsi:igtrxx:v:10:y:2008:i:02:n:s0219198908001868